HomeAnswersNeurologymetoprololCan my lack of excitement after masturbation be due to Metoprolol?

Nowadays, I am not getting excited after masturbation. Will it be a side effect of Metoprolol?

Share
Nowadays, I am not getting excited after masturbation. Will it be a side effect of Metoprolol?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Alon Seifan

Medically reviewed by

iCliniq medical review team

Published At October 11, 2017
Reviewed AtJanuary 2, 2024

Patient's Query

Hi doctor,

I am 24 years old. I am taking Metoprolol succinate for three months for viral infection. My cardiologist said that the viral infection is almost gone, but I should keep taking the Metoprolol succinate for three more months that is overall six six months. Initially, I had 50 mg, and now he changed the dose to 25 mg. My question is regarding masturbation. Before taking Metoprolol, I feel chills all over my body on ejaculation. But, I am getting the feeling only in my head now. Is this normal? Or is this a side effect of the Metoprolol?

Answered by Dr. Alon Seifan

Hi,

Welcome to icliniq.com. Metoprolol will block the autonomic nervous system, which is the fight and flight response or the rest and digest response that we have when we get excited or relaxed. Feeling chills on our body is also controlled by the autonomic nervous system. So, it makes sense to me that Metoprolol has blocked some of those sensations.You will be fine once you stop the medicine after three months. The probable cause is Metoprolol. The probable diagnosis is the side effect of medication. The treatment plan is to continue treatment as prescribed.

Patient's Query

thank you doctor , so there is nothing to worry about is that only the side effect of the medication right ?
Answered by Dr. Alon Seifan

hi correct there is nothing to worry about, just a side effect. You can also ask your doctor if there's another medication you can take that won't cause that side effect.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Alon Seifan

Dr. Alon Seifan

Neurology

Community Banner Mobile

iCliniq's FREE Newsletters

Expert-backed health and wellness information, delivered to your email.

Subscribe iCliniq
By clicking Subscribe, I agree to the iCliniq Terms & Conditions and Privacy Policy and understand that I may opt out of iCliniq subscriptions at any time.

Read answers about:

metoprololmasturbation

Ask your health query to a doctor online

Neurology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy